Georgia, 2015Damaging Winds in Georgia, July 8, 2015
July 8, 2015 · NWS TAE · 4 events in 2 counties and zones
Scattered afternoon convection developed across southern Georgia with one storm becoming severe over Albany, producing a microburst.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $116,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered afternoon convection developed across southern Georgia with one storm becoming severe over Albany, producing a microburst.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jul 8, 3:03 PM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 8, 3:03 PM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
403 PM EDT WED JUL 8 2015
.Near Term [Through Tonight]...
Afternoon convection is generally developing as expected with
highest concentration from Liberty County towards Panama City. This
activity is advancing westward down the coast, with only isolated
storms developing elsewhere across the forecast area. Activity
should continue into the early evening hours before waning, with an
otherwise quiet night expected.
.Short Term [Thursday Through Friday Night]...
Deep layer ridging will be the dominant feature on Thursday and
Friday. The cold front associated with a low over the Ohio River
Valley will stay well to the north. This ridging will bring
seasonal rain chances and increasing temperatures. Expect the
typical afternoon showers and thunderstorms mainly along the
seabreeze. Highs will be in the mid 90s with heat indices peaking
around 103 degrees in the afternoon. Lows will be in the mid 70s.
.Long Term [Saturday Through Wednesday]...
As deep layer ridging continues, showers and thunderstorms will
be isolated and mainly along the seabreeze through the weekend. By
Tuesday, an upper level trough will likely bring a more active
pattern to the region with rain chances increasing for the entire
region. It will be hot with highs in the mid 90s and lows in the
mid 70s. Heat indices will exceed 100 degrees in the afternoon
hours.
&&
.Aviation...
[Through 18Z Thursday]
Thunderstorms will impact KTLH and KECP this afternoon into early
evening. Otherwise, light winds with VFR conditions are expected
through the overnight hours.
&&
.Marine...
Light winds will become onshore during the afternoon hours
due to the seabreeze. Winds and seas will remain low for the next
several days.
&&
.Fire Weather...
There are no fire weather concerns for the next several days.
&&
.Hydrology...
Convective coverage is expected to be at typical summer levels
over the next few days. River flooding is not a concern as most
rivers are well below action stage.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 74 94 74 95 75 / 20 30 10 30 20
Panama City 77 90 76 90 76 / 20 20 10 20 10
Dothan 74 95 73 95 74 / 10 20 10 20 20
Albany 74 96 74 96 74 / 10 20 10 20 20
Valdosta 73 95 73 97 74 / 20 30 20 30 20
Cross City 73 93 72 95 74 / 20 30 10 20 10
Apalachicola 76 90 74 91 77 / 10 20 10 10 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&
NEAR TERM...CAMP
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...CAMP
MARINE...MCDERMOTT
FIRE WEATHER...BARRY
HYDROLOGY...MCDERMOTT
In the hours before
Special weather statement, Jul 8, 1:53 PM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
253 PM EDT WED JUL 8 2015
FLZ012-112-081945-
COASTAL BAY FL-INLAND BAY FL-
253 PM EDT WED JUL 8 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BAY COUNTY UNTIL 345 PM
EDT/245 PM CDT/...
AT 253 PM EDT /153 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM OVER PANAMA CITY...MOVING NORTHWEST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PANAMA CITY...LYNN HAVEN...PANAMA CITY BEACH...CALLAWAY...
SPRINGFIELD...HILAND PARK...TYNDALL AIR FORCE BASE...PARKER...BAYOU
GEORGE...WEST BAY...MILLVILLE...BAHAMA BEACH...RECOTA BEACH...
VICKSBURG...SOUTHPORT...COLLEGE STATION...BAY HARBOR...GULF LAGOON
BEACH...BRANNONVILLE AND MAGNOLIA BEACH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3044 8581 3031 8558 3029 8559 3030 8557
3021 8541 3010 8551 3009 8552 3013 8551
3011 8560 3012 8562 3010 8561 3008 8553
3004 8556 3005 8558 3002 8557 3007 8560
3008 8562 3006 8560 3026 8596
TIME...MOT...LOC 1853Z 124DEG 12KT 3021 8570
25-CAMPLocal storm report, Jul 8, 2:19 PM EST, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
319 PM EDT WED JUL 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM MARINE TSTM WIND 2 S PANAMA CITY 30.15N 85.67W
07/08/2015 M41 MPH BAY FL C-MAN STATION
36 KNOT WIND GUST AND PANAMA CITY TIDE GAGE.
&&
CAMPThunderstorm Wind, Dougherty
- When
- July 8, 4:15 PM EST to 4:30 PM EST
- Where
- Dougherty County, 3.34 mi NNE of Albany to 2.22 mi NNE of Lockett Crossing
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Broadcast Media
- Coordinates
- 31.617, -84.156
A severe storm produced a microburst over portions of northern Albany. Numerous trees and power lines were blown down in a swath from Lovers Lane Road southwest to the Avalon United Methodist Church off Gillionville Road where the steeple was blown over. Pictures from the area near Stonewater Drive showed trees down across neighborhood roads. Some trees were blown down on houses and cars. Monetary damage was estimated.
Thunderstorm Wind, Dougherty
- When
- July 8, 4:16 PM EST
- Where
- Dougherty County, 1.77 mi NW of Turner City to 2.87 mi NW of Turner City
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 31.608, -84.121
Numerous trees were blown down on Philema Road with wires blown down near the 2300 block of Beachview Drive as reported by WFXL-TV. Damage was estimated.
Thunderstorm Wind, Lee
- When
- July 8, 4:21 PM EST
- Where
- Lee County, 1.19 mi WSW of Palmyra
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 31.622, -84.208
Numerous trees were blown down on Ledo Road as reported by WFXL-TV. Damage was estimated.
Thunderstorm Wind, Dougherty
- When
- July 8, 4:25 PM EST to 4:29 PM EST
- Where
- Dougherty County, 1.96 mi NW of Albany to 3.55 mi NNE of Lockett Crossing
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 31.589, -84.195
Wires were blown down in a swath from near the 1700 block of Lynwood to the 2200 block of Champagne Lane to the 2800 block of Westgate Drive to the 2200 block of Chatham Drive. There were also trees down near Chatham Drive and Beatie Road. These reports were relayed through WFXL-TV. Damage was estimated.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in Illinois, July 8 to 9, 2015$500,000 · 3 events
- Hail in Texas, July 8, 2015$350,000 · 2.75 in hail · 2 events
- Tornado and Damaging Wind in Missouri, July 8, 2015$75,000 · EF1 · 2 events
- Damaging Winds in North Carolina, July 8, 20152 injured · $58,000 · 64 kt wind · 10 events
- Flash Flooding and Lightning Strike in Illinois, July 8 to 9, 2015$45,000 · 5 events
- Tornado and Hail in Illinois, July 8, 2015$6,000 · EF1 · 2 events
- Flash Flooding and Hail in Texas, July 8 to 9, 20152.75 in hail · 18 events
- Flash Flooding and Hail in Nevada, July 8, 2015$16,000 · 56 kt wind · 8 events
- Flash Flooding and Hail in New Mexico, July 8, 2015$6,000 · 1.5 in hail · 15 events
- Damaging Winds in North Carolina, July 8, 2015$16,000 · 55 kt wind · 4 events
- Flash Flooding and Flood in Virginia, July 8, 201512 events
- Flash Flooding and Flooding in Kentucky, July 8, 2015$6,000 · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 576874, 576992, 576995, 576999.